Tornadoes · United States · Texas · 2017

EF0 tornado, Clodine, Texas, August 26, 2017

This EF0 tornado ran 0.1 miles across Fort Bend County on August 26, 2017, touching down at 2:12 AM CDT and reaching 30 yards wide. It killed nobody, and did $30,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
August 26, 2017
Touchdown
2:12 AM CDT (07:12 UTC)
Lifted
2:14 AM CDT (07:14 UTC)
On the ground
2 minutes
Path length
0.1 miles (0.2 km)
Path width
30 yards (27 m)
Deaths
0
Injuries
0
Property damage
$30,000
County
Fort Bend County
Touchdown point
29.700, -95.760
Lift-off point
29.701, -95.761
Record number
1708260112-01

What the Weather Service recorded

Harvey made landfall as a category 4 hurricane near Rockport, Texas during the evening of August 25th. The storm then weakened to a tropical storm and slowed, looping back and tracking over SE Texas then back over the Gulf of Mexico making a second landfall along the Louisiana coast during the early morning hours of August 30th. Over that 5 day period over Southeast Texas TS Harvey produced catastrophic flooding with a large area of 30 to 60 inches of rain, 23 tornadoes, tropical storm force winds and a moderate storm surge near Matagorda Bay. In some of the heavier bands rain fell at a rate of over 5 inches per hour. This copious record amount of rain over a led to catastrophic flooding. Thousands of homes, businesses, and roads were flooded due to flash flooding and sheet flow from long duration intense rain. Main stem rivers and adjoining tributaries, creeks and bayous reached full capacity and came out of their banks and this also contributed to the massive flooding across southeastern Texas.

Roof damage to a home near Westpark Tollway and Grand Parkway.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

2 minutes of warning. NWS HGX issued a tornado warning for this county at 07:10 UTC, 2 minutes before the tornado touched down, in force until 07:30 UTC.

The county was under a tornado watch, issued at 06:49 UTC and running to 17:56 UTC.

Issued (UTC)ExpiredProductOffice
19:02 UTC06:49 UTCTornado WatchHGX
20:48 UTC21:15 UTCTornado WarningHGX
22:31 UTC22:45 UTCTornado WarningHGX
22:42 UTC23:15 UTCTornado WarningHGX
23:08 UTC23:34 UTCTornado WarningHGX
23:13 UTC23:45 UTCTornado WarningHGX
23:35 UTC00:00 UTCTornado WarningHGX
00:42 UTC02:45 UTCFlood AdvisoryHGX
02:38 UTC03:15 UTCTornado WarningHGX
03:23 UTC03:45 UTCTornado WarningHGX
04:33 UTC09:30 UTCFlood AdvisoryHGX
05:33 UTC08:30 UTCFlash Flood WarningHGX
05:49 UTC06:15 UTCTornado WarningHGX
06:07 UTC06:30 UTCTornado WarningHGX
06:10 UTC09:15 UTCFlood AdvisoryHGX
06:16 UTC06:30 UTCTornado WarningHGX
06:36 UTC08:30 UTCFlash Flood WarningHGX
06:49 UTC17:56 UTCTornado WatchHGX
07:10 UTC07:30 UTCTornado WarningHGX
07:22 UTC08:45 UTCFlash Flood WarningHGX
07:54 UTC08:30 UTCTornado WarningHGX
08:29 UTC11:30 UTCFlash Flood WarningHGX
08:33 UTC09:00 UTCTornado WarningHGX
08:44 UTC09:15 UTCTornado WarningHGX
09:17 UTC09:30 UTCTornado WarningHGX
09:28 UTC10:00 UTCTornado WarningHGX
09:55 UTC12:00 UTCFlood AdvisoryHGX
09:57 UTC10:30 UTCTornado WarningHGX
10:43 UTC13:45 UTCFlash Flood WarningHGX
11:26 UTC13:30 UTCFlash Flood WarningHGX
13:27 UTC16:30 UTCFlash Flood WarningHGX
14:20 UTC14:49 UTCFlood WarningHGX
16:27 UTC19:30 UTCFlash Flood WarningHGX
16:29 UTC13:43 UTCFlood WarningHGX
17:53 UTC18:12 UTCTornado WarningHGX
17:56 UTC06:50 UTCTornado WatchHGX
23:18 UTC23:45 UTCTornado WarningHGX
23:44 UTC00:15 UTCTornado WarningHGX
00:01 UTC00:45 UTCTornado WarningHGX
00:21 UTC01:00 UTCTornado WarningHGX
00:22 UTC02:15 UTCFlash Flood WarningHGX
00:40 UTC01:30 UTCTornado WarningHGX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 05:48 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the tornado touched down at Aug 25, 10:42 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 25, 10:42 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1042 PM CDT Fri Aug 25 2017

...Catastrophic flooding expected due to a prolonged heavy rainfall
from Harvey...

.DISCUSSION...
Showers and thunderstorms from Hurricane Harvey's rainbands are
continuing to develop and move across the area this evening. The
strongest northwest moving bands containing the heaviest rains and
numerous rotating cells currently stretch from San Luis Pass to
Bonney to Needville. The threat for a few tornadoes, locally damaging
winds and the heaviest rainfall will persist overnight and probably
into tomorrow morning with these bands. A Tornado Watch remains in
effect until 2 AM. The Flash Flood Watch is now in effect for all
of Southeast Texas through Tuesday evening, and may eventually need
to be extended into Wednesday or even Thursday depending on the track
Harvey takes.

The potential for copious amounts of rainfall exists with Harvey over
the next five days with the storm total potential of 15 to 35 inches
and isolated maximum amounts of 40 inches through next Wednesday.
The greatest threat area is expected to be generally along and south
of the Interstate 10 corridor. Rainfall of this magnitude will
cause catastrophic and life-threatening flooding!
&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      74  82  73  79  71 /  60  80  80  80  70
Houston (IAH)              76  81  75  80  72 / 100 100  80  80  80
Galveston (GLS)            78  84  78  83  77 / 100  90  80  80  80

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning for the following zones: Jackson...Matagorda.

     Tropical Storm Warning for the following zones: Austin...
     Brazoria...Chambers...Colorado...Fort Bend...Galveston...
     Harris...Liberty...Waller...Wharton.

     Flash Flood Watch through Tuesday evening for the following
     zones: Austin...Brazoria...Brazos...Burleson...Chambers...
     Colorado...Fort Bend...Galveston...Grimes...Harris...
     Houston...Jackson...Liberty...Madison...Matagorda...
     Montgomery...Polk...San Jacinto...Trinity...Walker...
     Waller...Washington...Wharton.

GM...Hurricane Warning for the following zones: Coastal waters from
     Freeport to the Matagorda Ship Channel out 20 NM...
     Matagorda Bay...Waters from Freeport to the Matagorda Ship
     Channel from 20 to 60 NM.

     Tropical Storm Warning for the following zones: Coastal waters
     from High Island to Freeport out 20 NM...Galveston Bay...
     Waters from High Island to Freeport from 20 to 60 NM.

&&

08/11/42/43/45/31
Hazardous weather outlook, Aug 25, 4:54 PM CDT, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
454 PM CDT Fri Aug 25 2017

TXZ235-236-262200-
Jackson-Matagorda-
454 PM CDT Fri Aug 25 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Tonight

Rainbands from Hurricane Harvey will produce gusty winds, locally
heavy rainfall, and isolated tornadoes. The rainbands will become
more widespread through tonight. Storm surge of 7 to 11 plus feet
will affect the coast.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Storm surge heights will range from between 7 to 11 feet above
ground with rising water levels occurring from today through
Saturday.

Total rainfall amounts over the next several days will range from
15 to 35 inches to localized near 40 inches. Rainfall of this
magnitude will cause catastrophic and life-threatening flooding.

Isolated tornadoes will be possible within Harvey's outer storm
bands...with the tornado threat increasing latter tonight and
persisting through Saturday.

Harvey is forecast to slowly meander across southeastern Texas through
mid week. This slow storm movement increases the probability of a
higher frequency of heavy rainfall episodes that will only exacerbate
areawide flooding.

.SPOTTER INFORMATION STATEMENT...
Spotters will be needed from today through the weekend.

TXZ200-210>214-226-227-237-238-262200-
Austin-Brazoria-Chambers-Colorado-Fort Bend-Galveston-Harris-
Liberty-Waller-Wharton-
454 PM CDT Fri Aug 25 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Tonight

Rainbands from Hurricane Harvey will produce gusty winds, locally
heavy rainfall, and isolated tornadoes. The rainbands will become
more widespread through tonight. Storm surge of 4 to 6 plus feet
will affect the coast.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Tropical storm force winds may occur along the Brazoria County
coast line as early as late Friday afternoon and persist through
Saturday afternoon. Gusty...primarily under tropical force
winds...will likely spread inland early Saturday morning and
persist through early Saturday afternoon.

Storm surge heights will range from between 4 to 6 feet along the
Gulf coast...1 to 3 feet around Galveston Bay...above ground level
with rising water levels occurring from as early as late tonight
and persisting through Saturday.

Total rainfall amounts over the next several days will range from
15 to 35 inches to localized near 40 inches. Rainfall of this
magnitude will cause catastrophic and life-threatening flooding.

Isolated tornadoes will also be possible within Harvey's outer
thunderstorm bands.

Harvey is forecast to slowly meander across southeastern Texas through
mid week. This slow storm movement increases the probability of a
higher frequency of heavy rainfall episodes that will only exacerbate
areawide flooding.

.SPOTTER INFORMATION STATEMENT...
Spotters will be needed from today through the weekend.

TXZ163-164-176>179-195>199-262200-
Brazos-Burleson-Grimes-Houston-Madison-Montgomery-Polk-
San Jacinto-Trinity-Walker-Washington-
454 PM CDT Fri Aug 25 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Tonight

Hurricane Harvey is located in the south central Gulf of Mexico.
Harvey is still strengthening as he moves northwest towards the
middle Texas coast. Periods of scattered showers and thunderstorms
will occur through the day as the outer bands of Harvey come
ashore.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Gustier winds will persist through Saturday afternoon. Gusty at
times...but under tropical force winds...will occur through
Saturday afternoon.

Total rainfall amounts over the next several days will range from
6 to 10 inches with localized higher amounts possible. Rainfall
that exceed 3 inches per hour may induce significant flooding
concerns.

Isolated tornadoes will be possible within Harvey's far outer storm
bands...with the tornado threat increasing later tonight and
persisting through Saturday afternoon.

Harvey is forecast to slowly meander across southeastern Texas through
mid week. This slow storm movement increases the probability of a higher
frequency of heavy rainfall episodes that will only exacerbate any
ongoing areawide flooding.

.SPOTTER INFORMATION STATEMENT...
Spotters will be needed from today through the weekend.

GMZ330-350-370-262200-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-
454 PM CDT Fri Aug 25 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Tonight

Rainbands from Hurricane Harvey will produce gusty winds and
waterspouts. The rainbands will become more widespread through
tonight. Storm surge of 7 to 11 plus feet will affect the coast.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Reasonable worst case surge is between 7 to 11 feet above ground
level near landfall. This will be a high risk of rip currents and
very rough surf through the weekend. Discharge from elevated
rivers and continued elevated water levels may continue to impact
navigation through the weekend into early next week.

GMZ335-355-375-262200-
Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-
Waters from High Island to Freeport from 20 to 60 NM-
454 PM CDT Fri Aug 25 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Tonight

Rainbands from Hurricane Harvey will produce gusty winds and
isolated waterspouts. The rainbands will become more widespread
through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Reasonable worst case surge is between 4 to 6 feet above ground
level near landfall west of San Luis Pass. There will be a high
risk of rip currents and very rough surf through the weekend.
Discharge from elevated rivers and continued elevated water levels
may continue to impact navigation through the weekend into early
next week.

In the hours before

Special weather statement, Aug 25, 9:14 PM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
914 PM CDT FRI AUG 25 2017

TXZ213-226-227-237-238-260315-
Brazoria TX-Wharton TX-Galveston TX-Harris TX-Fort Bend TX-
914 PM CDT FRI AUG 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHARTON...SOUTHERN
GALVESTON...SOUTHEASTERN FORT BEND...BRAZORIA AND SOUTHERN HARRIS
COUNTIES UNTIL 1015 PM CDT...

At 912 PM CDT, Doppler radar was tracking a line of thunderstorms 18
miles southeast of Surfside Beach, moving northwest at 55 mph. These
thunderstorms are displaying weak rotation and could possibly
produce a short lived waterspouts or tornadoes.

Short lived weak waterspouts or tornadoes are possible with these
storms.

Locations impacted include...
Pearland, southeastern Missouri City, Lake Jackson, Alvin, Angleton,
Freeport, Clute, Manvel, West Columbia, Surfside Beach, Fresno,
Richwood, Brazoria, Jones Creek, Danbury, Arcola, Brookside Village,
Iowa Colony, Oyster Creek and Holiday Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.

&&

A tornado watch remains in effect until 200 AM CDT for southeastern
Texas.

LAT...LON 2928 9592 2963 9536 2906 9497 2885 9525
TIME...MOT...LOC 0212Z 135DEG 48KT 2882 9502
Special weather statement, Aug 25, 10:15 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1015 PM CDT FRI AUG 25 2017

TXZ226-235-236-260430-
Wharton TX-Jackson TX-Matagorda TX-
1015 PM CDT FRI AUG 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHARTON...JACKSON
AND MATAGORDA COUNTIES UNTIL 1130 PM CDT...

At 1015 PM CDT, Doppler radar was tracking a strong thunderstorms 8
miles south of Matagorda, moving north at 20 mph.

Weak tornadoes or waterspouts will be possible with these storms.

Locations impacted include...
Matagorda, Bay City, El Campo, Edna, Palacios, South Texas Nuclear
Plant, Ganado, Point Comfort, La Ward, Schicke Point, Olivia, Pierce,
Lolita, Blessing, Markham, Cordele, Vanderbilt, Louise, Midfield and
Wadsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 200 AM CDT for south central
and southeastern Texas.

LAT...LON 2852 9641 2855 9633 2872 9641 2867 9657
      2864 9656 2861 9648 2865 9647 2868 9647
      2860 9644 2859 9645 2866 9663 2902 9684
      2943 9628 2867 9567 2840 9621
TIME...MOT...LOC 0315Z 172DEG 15KT 2858 9601
Special weather statement, Aug 25, 10:19 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1019 PM CDT FRI AUG 25 2017

TXZ199-210>213-226-227-236>238-260430-
Waller TX-Brazoria TX-Wharton TX-Colorado TX-Galveston TX-Harris TX-
Fort Bend TX-Montgomery TX-Matagorda TX-Austin TX-
1019 PM CDT FRI AUG 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLORADO...
NORTHEASTERN WHARTON...SOUTHEASTERN AUSTIN...GALVESTON...SOUTHEASTERN
MONTGOMERY...FORT BEND...BRAZORIA...SOUTHEASTERN WALLER...
NORTHEASTERN MATAGORDA AND HARRIS COUNTIES UNTIL 1130 PM CDT...

At 1017 PM CDT, Doppler radar was tracking bands of strong
thunderstorms offshore of San Luis Pass, or 43 miles southeast of
Surfside Beach, moving northwest at 45 mph.

Short lived weak waterspouts and tornadoes will be possible with
these thunderstorms.

Locations impacted include...
Pasadena, Pearland, League City, Sugar Land, western Baytown,
Missouri City, Galveston Island West End, Galveston Causeway, Texas
City, Friendswood, La Porte, Deer Park, Rosenberg, Lake Jackson,
Alvin, Angleton, Dickinson, Stafford, South Houston and Bellaire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.

&&

A tornado watch remains in effect until 200 AM CDT for southeastern
Texas.

LAT...LON 2881 9531 2957 9642 3011 9524 2928 9469
TIME...MOT...LOC 0317Z 141DEG 41KT 2864 9465
Local storm report, Aug 26, 2:09 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
209 AM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TORNADO          MISSOURI CITY           29.57N  95.54W
08/26/2017                   FORT BEND          TX   EMERGENCY MNGR

            HOMES DAMAGE ON VIEUX CARRE MINOR INJURIES AND
            RESPONDING DEPUTY BLOWN OFF THE ROAD.

&&

EVENT NUMBER HGX1700336

KP

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lake Charles Mun, LA (KLCH), 00:00Z

7.2 hours before the tornado, 251 km from the path. August 26, 2017.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2017-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 275 joules per kilogram, CIN -69, lifted condensation level 739 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2017-08-26The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 119 square meters per square second, 0 to 6 km bulk shear 31 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-69 J/kg
Surface CAPE
810 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
31 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

Lake Charles Mun, LA (KLCH), 12:00Z

4.8 hours after it, 251 km from the path. August 26, 2017.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2221 joules per kilogram, CIN -10, lifted condensation level 512 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-08-26The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 241 square meters per square second, 0 to 6 km bulk shear 30 knots.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2221 J/kg
Mixed-layer CIN
-10 J/kg
Surface CAPE
1241 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
30 kt
0-1 km bulk shear
29 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
1.9
Supercell composite
13.5
0-3 km lapse rate
5.0 K/km

Open this sounding in Storm Lab

The radar

The Houston radar (KHGX), 71 km away, was scanning. The volume nearest the touchdown began at 07:13 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
05:30 UTCTORNADO5 Wnw LiverpoolBrazoria, TXRADAR CONFIRMED TORNADO NEAR LIVERPOOL WITH TDS SIGNATURE.
05:50 UTCTORNADO2 W Iowa ColonyBrazoria, TXA STRONG EF-0 TORNADO STRUCK A FAIRLY NEW SUBDIVISION ALONG COUNTY ROAD 56 AND HIGHWAY 288. DAMAGE WAS MOSTLY CONFINED TO ROOFS... FENCES... AND SEVERAL TREES SNAPPED AND/OR DOWNED.
05:50 UTCTORNADO4 W ArcolaFort Bend, TXHOMES DAMAGE ON VIEUX CARRE MINOR INJURIES AND RESPONDING DEPUTY BLOWN OFF THE ROAD.
05:50 UTCTORNADOMissouri CityFort Bend, TXHOMES DAMAGE ON VIEUX CARRE MINOR INJURIES AND RESPONDING DEPUTY BLOWN OFF THE ROAD.
05:52 UTCTORNADO 02 W Iowa ColonyBrazoria, TXA STRONG EF-0 TORNADO STRUCK A FAIRLY NEW SUBDIVISION ALONG COUNTY ROAD 56 AND HIGHWAY 288. DAMAGE WAS MOSTLY CONFINED TO ROOFS... FENCES... AND SEVERAL TREES SNAPPED AND/OR DOWNED.
05:52 UTCTORNADO 02 W Iowa ColonyBrazoria, TXA STRONG EF-0 TORNADO STRUCK A FAIRLY NEW SUBDIVISION ALONG COUNTY ROAD 56 AND HIGHWAY 288. DAMAGE WAS MOSTLY CONFINED TO ROOFS... FENCES...AND SEVERAL TREES SNAPPED AND/OR DOWNED.
05:52 UTCTORNADO4 Ssw ArcolaFort Bend, TXRADAR CONFIRMED TORNADO NEAR JULIFF WITH TDS SIGNATURE.
06:00 UTCTORNADO -15 Sw FresnoFort Bend, TXHOMES DAMAGE ON VIEUX CARRE. DAMAGED HOMES ALSO IN SIENNA PLANTATION. MINOR INJURIES. RESPONDING DEPUTY BLOWN OFF THE ROAD.
06:00 UTCTORNADO 15 Sw FresnoFort Bend, TXHOMES DAMAGE ON VIEUX CARRE. DAMAGED HOMES ALSO IN SIENNA PLANTATION. MINOR INJURIES. RESPONDING DEPUTY BLOWN OFF THE ROAD.
07:10 UTCTORNADO 05 Nnw Pecan GroveFort Bend, TXDAMAGE IN LOST CREEK SUBDIVISION.
07:27 UTCTORNADO6 Nnw Pecan GroveFort Bend, TX293.ROOF DAMAGE REPORTED TO A HOME NEAR WESTPARK TOLLWAY AND THE GRAND PARKWAY
07:27 UTCTORNADO6 Nnw Pecan GroveFort Bend, TXROOF DAMAGE REPORTED TO A HOME NEAR WESTPARK TOLLWAY AND THE GRAND PARKWAY
07:27 UTCTORNADO6 Nnw Pecan GroveFort Bend, TXROOF DAMAGE REPORTED TO A HOME NEAR WESTPARK TOLLWAY AND THE GRAND PARKWAY.
07:30 UTCTORNADO3 S ManvelBrazoria, TXREPORT CAME IN FROM THE MANVEL EOC REGARDING DAMAGED VEHICLES AND BUILDING DAMAGE. POSSIBLY OCCURED BETWEEN 215-245 AM NO COUPLET SEEN ON HGX NOR HOU RADAR DURING THAT TIME.
09:30 UTCTORNADO4 Se HumbleHarris, TXBROADCAST MEDIA REPORTING TORNADO TOUCHDOWN RESULTING IN ROOF... TREE... AND FENCE DAMAGE IN LAKESHORE SUBDIVISION
09:30 UTCTORNADO4 Se HumbleHarris, TXBROADCAST MEDIA REPORTING TORNADO TOUCHDOWN RESULTING IN ROOF... TREE...AND FENCE DAMAGE IN LAKESHORE SUBDIVISION.
09:57 UTCTORNADO -11 Wsw KatyWaller, TXSIGNIFICANT DAMAGE TO A RV BOAT AND STORAGE FACILITY. DAMAGE PATH EXTENDED ACROSS I10 TO PEPPERL FACILITY. ESTIMATED ON THE GROUND 457 TO 505 AM CDT.
09:57 UTCTORNADO 11 Wsw KatyWaller, TXSIGNIFICANT DAMAGE TO A RV BOAT AND STORAGE FACILITY. DAMAGE PATH EXTENDED ACROSS I10 TO PEPPERL FACILITY. ESTIMATED ON THE GROUND 457 TO 505 AM CDT.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2017 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of August 26, 2017

12 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
August 262:10 AM CDTEF0Wharton, TX1.430
August 264:30 AM CDTEF0Harris, TX1.030$100,000
August 265:00 AM CDTEF1Fort Bend, TX0.950$1.3 million
August 268:05 AM CDTEF0Brazos, TX0.220
August 2612:22 PM CDTEF0Cameron Parish, LA1.725$7,000
August 263:50 PM CDTEF1Harris, TX0.950$500,000
August 263:20 PM MDTEF0Fall River, SD0.710
August 264:20 PM CDTEF0Harris, TX0.550$30,000
August 265:23 PM CDTEF0Wharton, TX0.530$50,000
August 268:15 PM CDTEF1Fort Bend, TX5.8100$2.0 million
August 269:19 PM EDTEF0Manatee, FL0.350$20,000
August 2612:00 AM CDTEF0Harris, TX0.030$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.